Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 262, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 4:41 PM CDT for Decatur County, Norton County, Kansas; Red Willow County, Nebraska. It was in force for 64 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 9, 2011, 5:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Decatur County, KS, Norton County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 4:41 PM CDT | HAIL 0.88 | 5 E Mccook, NE | ALSO HAD DIME SIZE HAIL |
| Aug 9, 4:45 PM CDT | HAIL 1 | 1 Wsw Mccook, NE | FROM SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT |
| Aug 9, 4:48 PM CDT | TSTM WND GST 62 | Mccook, NE | |
| Aug 9, 4:49 PM CDT | HAIL 1 | Mccook, NE | PUBLIC REPORT ALSO INCLUDED ESTIMATED 60 MPH WINDS. |
| Aug 9, 4:50 PM CDT | HAIL 1.75 | E Mccook, NE | REPORTED ON EAST SIDE OF TOWN. |
| Aug 9, 4:50 PM CDT | HAIL 1.75 | Mccook, NE | ONE BLOCK EAST OF HWY 83 IN MCCOOK. SIDING ON THE GARAGE WAS KNOCKED OFF FROM A COMBINATION OF STRONG WINDS AND HAIL. |
| Aug 9, 5:01 PM CDT | HAIL 1.5 | 12 Se Mccook, NE | SPOTTER ALSO REPORTS WINDOWS BROKEN AND ESTIMATES WINDS OF AT LEAST 60 MPH. |
| Aug 9, 5:05 PM CDT | HAIL 2.75 | Danbury, NE | ALSO HAD GOLF BALL SIZE HAIL AT THE SAME TIME. |
| Aug 9, 5:15 PM CDT | HAIL 2.75 | 4 Se Danbury, KS | HAIL LASTED A FEW MINUTES. |
| Aug 9, 5:24 PM CDT | HAIL 1 | 1 N Mccook, NE | FROM SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT |
| Aug 9, 5:29 PM CDT | HAIL 1 | Cedar Bluffs, KS | |
| Aug 9, 5:43 PM CDT | HAIL 1.75 | 2 E Norcatur, KS | |
| Aug 9, 5:55 PM CDT | HAIL 2.5 | 1 W Norcatur, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS53 KGLD 092141 SVRGLD KSC039-137-NEC145-092245- /O.NEW.KGLD.SV.W.0262.110809T2141Z-110809T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 441 PM CDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DECATUR COUNTY IN NORTHWEST KANSAS... WEST CENTRAL NORTON COUNTY IN NORTHWEST KANSAS... WESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 545 PM CDT * AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCOOK...AND WAS MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CEDAR BLUFFS...DANBURY...OBERLIN...KANONA...NORCATUR...CLAYTON... JENNINGS AND DRESDEN. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053 TIME...MOT...LOC 2141Z 329DEG 32KT 4014 10057 WIND...HAIL 60MPH 2.00IN $$ THEDE
4 follow-up statements
298 WWUS53 KGLD 092154 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 354 PM MDT TUE AUG 9 2011 KSC039-137-NEC145-092245- /O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/ NORTON KS-DECATUR KS-RED WILLOW NE- 454 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545 PM CDT... AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DANBURY...AND WAS MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... CEDAR BLUFFS...DANBURY...OBERLIN...KANONA...NORCATUR...CLAYTON... JENNINGS AND DRESDEN. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053 TIME...MOT...LOC 2154Z 329DEG 32KT 4004 10049 WIND...HAIL 60MPH 1.75IN $$ THEDE
621 WWUS53 KGLD 092206 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 406 PM MDT TUE AUG 9 2011 KSC039-137-NEC145-092245- /O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/ NORTON KS-DECATUR KS-RED WILLOW NE- 506 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545 PM CDT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DANBURY...AND WAS MOVING SOUTHEAST AT 50 MPH. LOCATIONS IMPACTED INCLUDE... OBERLIN...KANONA...NORCATUR...DRESDEN...JENNINGS AND CLAYTON. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053 TIME...MOT...LOC 2206Z 321DEG 42KT 3997 10037 WIND...HAIL 60MPH 2.75IN $$ THEDE
598 WWUS53 KGLD 092222 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 522 PM CDT TUE AUG 9 2011 KSC039-137-NEC145-092245- /O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/ NORTON KS-DECATUR KS-RED WILLOW NE- 522 PM CDT TUE AUG 9 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF NORCATUR...AND WAS MOVING SOUTHEAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... NORCATUR...DRESDEN...JENNINGS AND CLAYTON. THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93. THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. && LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053 TIME...MOT...LOC 2222Z 314DEG 34KT 3990 10026 WIND...HAIL 60MPH 2.50IN $$ THEDE
676 WWUS53 KGLD 092242 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 442 PM MDT TUE AUG 9 2011 KSC039-137-NEC145-092252- /O.EXP.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/ NORTON KS-DECATUR KS-RED WILLOW NE- 542 PM CDT TUE AUG 9 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RED WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES WILL EXPIRE AT 445 PM MDT/545 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND. LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053 TIME...MOT...LOC 2242Z 314DEG 34KT 3977 10008 $$ THEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:54 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 9, 3:54 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT TUE AUG 9 2011 .SHORT TERM (TONIGHT-THURSDAY)... 252 PM MDT TUE AUG 9 2011 STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES. SATELLITE IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHWEST CONUS. CURRENT MODEL ANALYSIS SHOWS BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS. THE FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS. TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA. REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH WILL BE PASSING OVER THE EASTERN CWA. MODELS STILL SHOWING THE LOW LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER THE EASTERN CWA TO JUST EAST. MODEL QPF HAS ALSO INCREASED...BUT THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST. DID INCREASE CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH. AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT CHANCES FOR THE SOUTHWESTERN CWA. WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING. AS IT DOES CHANCES WILL DECREASE FROM EAST TO WEST. BY MIDDAY THE EASTERN HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA. THIS WILL DEPEND ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE LITTLE INSTABILITY TO WORK WITH. MODELS SHOW A PV ANOMALY ALONG THE KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE TROUGH EAST. THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE EXITING STORM SYSTEM. OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO THE EVENING OVER THE SOUTHERN CWA. MODELS SHOW SOME 700MB LIFT AND FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE EVENING FOR THOSE AREAS. THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT. MODELS SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO WORK WITH. THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT. WITH A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER THE REST OF THE CWA AFTER THE SUN SETS. .LONG TERM (FRIDAY-TUESDAY)... 252 PM MDT TUE AUG 9 2011 WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS. FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT WITH IT. THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE EVENING. HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH THE CWA. THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM. SUNDAY NIGHT INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF AN UPPER LEVEL DISTURBANCE MOVING THROUGH. THE GEFS MEMBERS ARE SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE OPERATIONAL GFS OR ECMWF. THE GFS HAS A STRONG SHORT WAVE TROUGH AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND SHORT WAVE TROUGH THROUGH. WAS CONSERVATIVE ON CHANCES FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE WARRANTED...DUE TO THE MODEL DISAGREEMENT. ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY OF RAINFALL CHANCES WITH IT. JTL && .AVIATION... 1110 AM MDT TUE AUG 9 2011 FOR THE 18Z TAFS...THUNDERSTORMS HAVE BEGUN BUILDING SOUTHWARD AND APPROACHING THE REGION...AND THIS TREND IS EXPECTED TO CONTINUE INTO THE AFTERNOON AS INSTABILITY INCREASES FURTHER. A COLD FRONT WILL ENTER THE REGION FROM THE NORTH THIS EVENING...AND CURRENTLY STORMS ARE OCCURRING AHEAD OF THE SHORTWAVE TROUGH MOVING GENERALLY SOUTHEASTWARD. THE PATH OF THE TROUGH WILL MAKE KMCK MORE LIKELY TO SEE THUNDERSTORMS BEFORE KGLD THIS AFTERNOON...AND KMCK WILL CONTINUE TO BE MORE LIKELY TO SEE ACTIVITY INTO THE EVENING. WINDS WILL BACK AND TAKE ON MORE OF AN EASTERLY COMPONENT...THOUGH THUNDERSTORM OUTFLOW WILL CAUSE VARIABILITY IN THE WIND FIELD. THUNDERSTORM ACTIVITY SHOULD DECREASE LATE IN THE EVENING AND RAINFALL WILL INCREASE...AND MODELS SUGGEST THAT RAINFALL SHOULD BE HEAVIER AT KMCK THAN KGLD. HAVE BROUGHT IN IFR CONDITIONS AT KMCK SOONER THAN AT KGLD...AND SOUNDINGS SUGGEST THAT THE IFR CEILINGS SHOULD CONTINUE INTO THE LATE MORNING. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT TUE AUG 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT). CJS/JRM
In the hours before
Special weather statement, Aug 9, 3:29 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT TUE AUG 9 2011 NEZ080-081-092130- HITCHCOCK-RED WILLOW- 329 PM CDT TUE AUG 9 2011 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 228 PM MDT/328 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF HAYES CENTER... OR 25 MILES NORTH OF PALISADE...MOVING SOUTHEAST AT 35 MPH. GOLF BALL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN HITCHCOCK AND NORTHWESTERN RED WILLOW COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 4020 10040 4005 10079 4035 10096 4036 10054 TIME...MOT...LOC 2030Z 329DEG 32KT 4069 10100 THEDE
Local storm report, Aug 9, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 10 N MCCOOK 40.34N 100.64W
08/09/2011 E1.00 INCH RED WILLOW NE EMERGENCY MNGR
EMERGENCY MGR RELAYED REPORT FROM LAW ENFORCEMENT ON HWY
83 JUST SOUTH OF RED WILLOW/FRONTIER CO. LINE.
&&
050Local storm report, Aug 9, 4:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST INDIANOLA 40.23N 100.42W
08/09/2011 E60 MPH RED WILLOW NE EMERGENCY MNGR
&&
050Local storm report, Aug 9, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
340 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND GST 2 N CULBERTSON 40.26N 100.84W
08/09/2011 E60 MPH HITCHCOCK NE TRAINED SPOTTER
&&
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:47 PM CDT | Special Weather Statement | GLD | Rawlins | 28 min |
| Aug 8, 7:48 PM CDT | Special Weather Statement | GLD | Gove | 27 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | GLD | Norton | 68 min |
| Aug 8, 9:00 PM CDT | Special Weather Statement | GLD | Norton | 60 min |
| Aug 9, 5:31 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 59 min |
| Aug 9, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 63 min |
| Aug 9, 6:26 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 64 min |
| Aug 9, 6:58 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 32 min |
| Aug 8, 8:01 PM CDT | Special Weather Statement | GLD | Red Willow | 59 min |
| Aug 9, 3:29 PM CDT | Special Weather Statement | GLD | Red Willow | 61 min |
| Aug 9, 3:49 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 56 min |
| Aug 9, 5:05 PM CDT | Special Weather Statement | GLD | Hitchcock | 40 min |
| Aug 9, 5:14 PM CDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.